Alert archive / Wisconsin / River Flood Warnings in 2010

River Flood Warning 4, NWS Green Bay, WI

July 25, 2010Wood County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Jul 25, 2010, 7:40 AM CDT for Wood County, Wisconsin. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 25, 2010, 7:40 AM CDT (12:40 UTC)
Expired
Jul 25, 2010, 2:29 PM CDT
In force
7 hr
Issued by
NWS Green Bay, WI
Flood severity
Minor

County Wood County, WI

The radar

The La Crosse radar (KARX), 116 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yellow River (WI) at Babcock (BBCW3).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
15.5 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05402000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

965 
WGUS43 KGRB 251240
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
740 AM CDT SUN JUL 25 2010

...THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN... 

  YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT SCHEDULED ROUTINE STATEMENT WILL BE ISSUED TOMORROW MORNING.
STAY AWAY FROM RIVER BANKS.  

&&

WIC141-260040-
/O.NEW.KGRB.FL.W.0004.000000T0000Z-000000T0000Z/
/BBCW3.1.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
740 AM CDT SUN JUL 25 2010

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE YELLOW RIVER AT BABCOCK.
* AT  4:00 AM SUNDAY THE STAGE WAS 11.7 FEET AND RISING. 
* FLOOD STAGE IS 12.0 FEET. 
* AT 12.0 FEET...WHICH IS FLOOD STAGE...FLOODING IS CONFINED MAINLY 
  TO AGRICULTURAL...WOODED AND MARSH LAND.  

&&

ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
             FLD  OBSERVED                 FORECAST 7AM
LOCATION     STG  STG  DAY/TIME  MON  TUE  WED  THU  FRI  SAT  SUN

YELLOW RIVER
  BABCOCK     12 11.7 SUN 04 AM  7.2  6.0  4.8  4.1  3.5  3.1  

$$
2 follow-up statements
988 
WGUS83 KGRB 251459
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
959 AM CDT SUN JUL 25 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UPPER 
WISCONSIN...

  YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA 
WEATHER RADIO. FLOOD STATEMENTS ARE NORMALLY UPDATED TWICE A DAY.

&&

WIC141-252240-
/O.CON.KGRB.FL.W.0004.000000T0000Z-100725T2240Z/
/BBCW3.1.UU.100725T1233Z.100725T1800Z.100725T2240Z.NO/
959 AM CDT SUN JUL 25 2010

THE FLOOD WARNING CONTINUES FOR
  THE YELLOW RIVER AT BABCOCK.
* AT 715 AM SUNDAY THE STAGE WAS 12.0 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 12.7 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY LATE THIS AFTERNOON.
* AT 12.0 FEET...WHICH IS FLOOD STAGE...FLOODING IS CONFINED MAINLY 
  TO AGRICULTURAL...WOODED LOWLAND.  

&&

ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
             FLD  OBSERVED                 FORECAST 7AM
LOCATION     STG  STG  DAY/TIME  MON  TUE  WED  THU  FRI  SAT  SUN

YELLOW RIVER
  BABCOCK     12 12.0 SUN 07 AM 10.3  7.1  5.4  4.5  3.8  3.4  

$$
TH
745 
WGUS83 KGRB 251929
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
229 PM CDT SUN JUL 25 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN UPPER 
WISCONSIN...

  YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM RIVERBANKS.

&&

WIC141-251959-
/O.CAN.KGRB.FL.W.0004.000000T0000Z-100725T2000Z/
/BBCW3.1.UU.100725T1233Z.100725T1430Z.100725T1430Z.NO/
229 PM CDT SUN JUL 25 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE YELLOW RIVER AT BABCOCK.
* AT 1115 AM SUNDAY THE STAGE WAS 11.9 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* FELL BELOW FLOOD STAGE AT 11:00 AM SUNDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.4 FEET BY TOMORROW 
  MORNING.
* AT 12.0 FEET...WHICH IS FLOOD STAGE...FLOODING IS CONFINED MAINLY 
  TO AGRICULTURAL...WOODED AND MARSH LAND.  

&&

ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
             FLD  OBSERVED                 FORECAST 7AM
LOCATION     STG  STG  DAY/TIME  MON  TUE  WED  THU  FRI  SAT  SUN

YELLOW RIVER
  BABCOCK     12 11.9 SUN 11 AM 10.3  7.1  5.4  4.5  3.8  3.4  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Jul 25, 3:17 AM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, Jul 25, 3:17 AM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
317 AM CDT SUN JUL 25 2010

.SHORT TERM...TODAY THROUGH MONDAY...THE MAIN FCST CONCERNS ARE
TEMPERATURES...AND FOG POTENTIAL AGAIN TONIGHT.

HIGH PRESSURE WAS BUILDING INTO NW WI EARLY THIS MORNING. THICKER
MID-LEVEL CLOUDS OVER EC WI WERE DROPPING SE...IN RESPONSE TO THE
RRQ OF THE UPPER JET PULLING OUT OF THE AREA. THE RESULTING CLEAR
SKIES AND LGT WINDS WERE ALLOWING PATCHY FOG...LOCALLY DENSE...TO
DEVELOP ACROSS THE FA.

LINGERING FOG WILL QUICKLY MIX OUT THIS MORNING...LEAVING MOSTLY
SUNNY SKIES. SCT CUMULUS CLOUDS WILL DEVELOP DUE TO DAYTIME
HEATING...WITH DEEP MIXING THROUGH 800-750 MB SUPPORTING HIGH
TEMPS IN THE LOWER TO MIDDLE 80S. DEVELOPING LIGHT ONSHORE FLOW
WILL KEEP LKSHR LOCATIONS IN THE 70S.

EXPECT A REPEAT OF THIS SCENARIO FOR TONIGHT AND MONDAY...WITH
PATCHY FOG DEVELOPING OVERNIGHT...AND ABUNDANT SUNSHINE PUSHING
TEMPS INTO THE LOWER TO MIDDLE 80S DURING THE DAY.

.LONG TERM...MONDAY NIGHT THRU SATURDAY. MAIN FORECAST CONCERNS
ARE STRENGTH/LOCATION/TIMING OF STORM MID-WEEK...AND IF BOUNDARY
WILL STAY SOUTH OF THE AREA TOWARD THE WEEKEND.

QUIET/DRY WEATHER WILL CONTINUE INTO SUNDAY NIGHT...AS SURFACE
HIGH PRESSURE DRIFTS INTO THE EASTERN GREAT LAKES...AND UPPER
LEVEL RIDGING SHIFTS EAST INTO CANADA. UPPER TROF OVER
SASKATCHEWAN WILL REPLACE THIS RIDGE...AND A POTENT SHORTWAVE
WILL SWING AROUND THE BASE OF THE TROF. SHOWERS AND STORMS SHOULD
DEVELOP OUT AHEAD OF THIS SHORTWAVE AS IT CROSSES ACROSS SOUTHERN
CANADA. A SURFACE BOUNDARY WILL SET UP ACROSS THE UPPER
MIDWEST...PROVIDING A FOCUS FOR STORMS...AND THE RRQ OF A UPPER
JET SHOULD PROVIDE FAVORABLE UPPER DYNAMICS. LLJ WILL ALSO BE
POINTED TOWARD CENTRAL MN AND NW WI...ALL INDICATING A LARGE
COMPLEX OF STORMS IS LIKELY. THE EXACT PLACEMENT OF A COMPLEX OF
STORMS WILL REMAIN TRICKY TO PIN DOWN...SO WILL NOT RAISE POPS
FROM CURRENT FORECAST...AS STARTING WITH LOW CHANCE POPS ACROSS
FAR NORTH CENTRAL WI LATE TUESDAY AFTERNOON...THEN SPREADING 40/50
POPS ACROSS THE CWA TUESDAY NIGHT STILL SEEMS REASONABLE. THAT
SAID...WILL LIKELY NEED TO BUMP UP POPS AS THIS EVENT NEARS...AS
PRECIP CHANCES ASSOCIATED WITH THE FRONT SHOULD INCREASE
CONFIDENCE EVEN IF MAIN COMPLEX MISSES US. TIMING THE EXIT OF
STORM CHANCES ON WEDNESDAY WILL BE DETERMINED ON WHERE THE COMPLEX
FORMS AND ITS SPEED/DIRECTION OF MOVEMENT AS WELL AS THE SPEED OF
THE FRONT. CANADIAN IS THE SLOWEST AND LINGERS PRECIP CHANCES
UNTIL 00Z THURSDAY FOR MOST OF THE CWA...WHILE THE ECMWF CLEARS
ALL BUT THE SE CWA. NAM/GFS ARE THE FASTEST...AND CLEAR THE ENTIRE
CWA BY 18Z WEDNESDAY. DO NOT WANT TO GET TOO CUTE THIS FAR
OUT...SO PLAN TO KEEP POPS ACROSS ALL BUT FAR NORTH CENTRAL WI FOR
WEDNESDAY.

AS FOR SEVERE WEATHER...CONDITIONS LOOK FAVORABLE ACROSS NORTHERN
MN ON TUESDAY AS CAPE/SHEAR LOOK IMPRESSIVE. QUESTION IS IF A
COMPLEX OF STORM FORMS...WHERE EXACTLY WILL IT ORIGINATE/TRACK...
AND HOW IT WILL HOLD TOGETHER AS EAST MOVES EAST. MANY QUESTIONS
REMAIN TO BE ANSWERED...BUT SEVERE WEATHER WILL BE POSSIBLE IF THE
COMPLEX TAKES AIM AT NORTHEAST WI...ESPECIALLY ACROSS NORTH
CENTRAL WI TUESDAY EVENING. ANOTHER ROUND OF HEAVY RAIN WILL ALSO
BE A CONCERN...AS PWAT VALUES CLIMB FROM 1.5 TO 2 INCHES.
LUCKILY...THE BOUNDARY WILL NOT GET STUCK ACROSS THE AREA LIKE
LAST WEEK.

ALL MODELS NOW ON BOARD TAKING THE BOUNDARY SOUTH OF THE AREA
WEDNESDAY NIGHT AND THURSDAY...AND ALLOWING WEAK HIGH PRESSURE TO
BUILD INTO THE AREA...BRINGING ANOTHER DRY STRETCH OF WEATHER.
MODELS START TO DIVERGE BY LATE FRIDAY...WITH SOME HINTS AT A
RETURN TO PRECIP CHANCES AS RETURN FLOW SETS UP AND BOUNDARY JUST
TO OUR SOUTHWEST COULD DRIFT CLOSE ENOUGH TO TRIGGER MORE STORMS.
TOO MANY QUESTIONS REGARDING PLACEMENT OF BOUNDARY AND UPPER LEVEL
FEATURES...SO WILL NOT MAKE ANY CHANGES FOR FRIDAY AND
BEYOND...AND KEEP THE DRY FORECAST.

TEMPERATURES LOOK TO REMAIN NEAR OR SLIGHTLY ABOVE NORMAL FOR THIS
TIME OF YEAR.
&&

.AVIATION...PATCHY FOG...WITH IFR VSBYS/CIGS AND LCL VLIFR
CONDITIONS...SHOULD QUICKLY MIX OUT BY AROUND 13Z. SCT CUMULUS
CLOUDS WILL DEVELOP DURING THE AFTERNOON. ANOTHER ROUND OF
PATCHY FOG IS ANTICIPATED TONIGHT AS THE REGION REMAINS UNDER
HIGH PRESSURE.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KIECKBUSCH/BERSCH
Hazardous weather outlook, Jul 25, 3:33 AM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
333 AM CDT SUN JUL 25 2010

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-260845-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
333 AM CDT SUN JUL 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

PATCHY DENSE FOG IS ANTICIPATED EARLY THIS MORNING...AND AGAIN LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM TUESDAY NIGHT INTO WEDNESDAY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS
AND LARGE HAIL ACROSS NORTH CENTRAL AND CENTRAL WISCONSIN ON TUESDAY
EVENING. LOCALLY HEAVY RAINFALL IS POSSIBLE ACROSS THE ENTIRE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-260845-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
333 AM CDT SUN JUL 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM TUESDAY NIGHT INTO
WEDNESDAY. HEAVY RAINFALL AND GUSTY WINDS MAY ACCOMPANY THE
STRONGER STORMS.

KIECKBUSCH/BERSCH

In the hours before

Special weather statement, Jul 25, 3:47 AM CDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
347 AM CDT SUN JUL 25 2010

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251300-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
347 AM CDT SUN JUL 25 2010

...PATCHY DENSE FOG OCCURRING EARLY THIS MORNING...

AREAS OF FOG...LOCALLY DENSE...WILL AFFECT THE REGION THIS
MORNING. THE FOG WILL REDUCE VISIBILITIES TO AROUND 1/4 MILE AT
TIMES...RESULTING IN LOCALLY HAZARDOUS TRAVEL CONDITIONS.

MOTORISTS SHOULD BE ALERT FOR RAPIDLY CHANGING VISIBILITY EARLY
THIS MORNING. WHEN DRIVING IN FOG...BE SURE TO SLOW DOWN...KEEP A
SAFE DISTANCE FROM OTHER VEHICLES...AND USE LOW BEAM HEADLIGHTS.

THE FOGGY CONDITIONS SHOULD IMPROVE IN MOST AREAS BY AROUND 8 AM.

KIECKBUSCH

Nearby

River Flood Warnings in Wisconsin, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.